Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 11, 2005, 2:05 PM CDT for 4 counties in Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 2:05 PM CDT (19:05 UTC)
- Expired
- Apr 11, 2005, 4:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 111907
FFWMEG
MSC107-119-135-137-112100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI
TATE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 400 PM CDT
* AT 202 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET
FLOODING IN SENATOBIA...IN ADDITION...NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. RAIN
FALL RATES AROUND 2 INCHES AN HOUR IS FALLING OVER THIS AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRAYHORN...INDEPENDENCE...COLDWATER AND ARKABUTLA.
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3474 9015 3454 9028 3436 9048 3382 9045
3383 9028 3383 8998 3415 8992 3420 8974
3446 8973 3478 8973
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 11:10 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 11, 11:10 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1110 AM CDT MON APR 11 2005 .DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES COLD FRONT ACROSS EASTERN OKLAHOMA AND TEXAS WITH A WARM FRONT EXTENDING ACROSS MAINLY CENTRAL MISSISSIPPI. VISIBLE SATELLITE SHOWING EXTENSIVE CLOUD COVER ACROSS THE MID SOUTH AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS AFFECTS THE FORECAST AREA THIS MORNING. WATER VAPOR IMAGERY OVER THE PAST COUPLE OF HOURS SHOWING DRY SLOT WIDENING ACROSS SOUTHWEST TEXAS. MAIN FORECAST CONCERN FOR THIS AFTERNOON AND TONIGHT IS SEVERE WEATHER POTENTIAL. 12Z UPPER AIR ANALYSIS SHOWS 40KT 850MB LOW LEVEL JET ACROSS LOUISIANA TRANSPORTING +10-14C DEWPOINTS INTO THE LOWER MISSISSIPPI VALLEY...5C OR GREATER 700 MB DEWPOINT DEPRESSIONS UPSTREAM...AND UPPER LEVEL DIFLUENCE NOTED AT 250 MB ACROSS THE LOWER MISSISSIPPI VALLEY. CURRENT DATA SUGGESTS THAT BEST SEVERE POTENTIAL MAY BE POSSIBLE MAINLY THIS EVENING ESPECIALLY ALONG AND SOUTH OF I-40...ROUGHLY ABOUT THE SAME TIME UPPER LEVEL DIVERGENCE BEGINS TO MOVE EAST. MOST UNSTABLE CAPES WILL INCREASE TO AROUND 1400 J/KG BY MID TO LATE EVENING. NEARLY UNIDIRECTIONAL WINDS AT 850/500 MB SUGGEST PRIMARY THREAT WOULD BE IN THE FORM OF DAMAGING WINDS. A SUPERCELL OR CIRCULATIONS WITHIN THE CONVECTIVE LINE WILL BE POSSIBLE AS BACKING SURFACE WINDS AND 0-6KM BULK SHEAR VALUES AT OR ABOVE 40KTS ARE EXPECTED INTO THIS EVENING. WILL UPDATE GRIDS TO REFLECT CURRENT TRENDS. GRIDS WILL BE PUBLISHED SHORTLY. CJC .PREV DISCUSSION...ISSUED 330 AM CDT MON APR 11 2005. UPPER LOW IN EXTREME WESTERN KANSAS WITH SURFACE LOW OVER CENTRAL KANSAS EARLY THIS MORNING. COLD FRONT SOUTHWARD INTO TEXAS. CONVECTION OVER MISSOURI IS LIFTING NORTH...BUT AREAS OF THUNDERSTORMS OVER OK AND TX HAVENT BEEN MAKING MUCH PROGRESS EASTWARD. ABUNDANT CLOUD COVER HAS BEEN KEEPING TEMPERATURES IN THE MIDDLE 60S ACROSS MUCH OF THE CWA. && .SHORT TERM (THROUGH WEDNESDAY)... MODELS TAKE UPPER AND SURFACE LOWS PRETTY MUCH DUE EASTWARD THROUGH TUESDAY EVENING. 06Z NAM A LITTLE FURTHER NORTH WITH THESE FEATURES THAN THE 00Z GFS...WITH SYSTEM NEAR STL AT 00Z WED. APPARENT THAT GFS HAS FEEDBACK ISSUES AT 18Z TODAY OVER OUR AREA. THAT BEING SAID...WE ARE STILL GOING TO SEE RAIN AND THUNDERSTORMS. SOME HINTS ON WATER VAPOR OF A JET STREAK MOVING ACROSS BIG BEND AREA OF TEXAS EARLY THIS MORNING. INSTABILITY STILL THE MAJOR LIMITING FACTOR IN SIGNIFICANT CONVECTION DURING THE DAYTIME HOURS TODAY. SOUNDINGS VERY MOIST DURING THE FIRST HALF OF THE DAY...AND SOME QUESTION AS TO THE AMOUNT OF SUN WE WILL SEE. WE WILL NEED SOME HEATING TO BREAK THE CAP ANYTIME BEFORE LATE AFTERNOON. SATELLITE SHOWS PLENTY OF BREAKS IN CLOUD COVER ACROSS OUR CWA...BUT WITH SOUTHERLY FLOW...THIS COULD FILL IN WITH STRATUS OVER THE NEXT FEW HOURS. COULD SEE SOME SHOWERS THIS MORNING...BUT ANY SIGNIFICANT CONVECTION WILL NEED TO WAIT UNTIL THE LATE AFTERNOON AND EVENING HOURS TO DEVELOP. EARLY ON...THERE WILL BE ENOUGH TURNING TO PROMOTE DEVELOPMENT OF SUPERCELLS...BUT EXPECT THE PREDOMINANT CONVECTIVE MODE TO BECOME LINEAR BY SUNSET OR SO. HAIL AND DAMAGING WINDS WILL BE MAIN THREATS...BUT CANT RULE OUT A TORNADO...ESPECIALLY SOUTHERN PORTIONS OF CWA. MAIN IMPULSE SHOULD BE CLEAR OF THE AREA BY 09Z TUESDAY...ENDING LARGEST THREAT OF SEVERE WEATHER. MODELS SHOW WE SHOULD DRY SLOT FOR MOST OF THE DAY ON TUESDAY. AS COLD CORE DRIFTS SOUTHEAST OVER THE AREA TUESDAY AFTERNOON...THERE MAY BE JUST ENOUGH MOISTURE TO DEVELOP A FEW THUNDERSTORMS. WITH STEEP LAPSE RATES AND COLD 500 MB TEMPS...COULD SEE A FEW HAILERS NEAR THE UPPER LOW. WILL NOT PLAY UP THIS POTENTIAL AT THIS TIME... BUT WILL KEEP AN EYE ON IT. UPPER LOW WILL WOBBLE AROUND THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE UNDER THE LOW...WITH PLENTY OF CLOUD COVER. TEMPERATURES TODAY WILL DEPEND ON CLOUD COVER. GFS FEEDBACK ISSUES LEAD ME TO DISCOUNT MAV HIGH TEMP GUIDANCE TODAY...ESPECIALLY SINCE MEM CURRENTLY 68...MAV FORECAST HIGH 68. JBR SIMILAR. TENDING TOWARD WARMER VALUES CURRENTLY IN FORECAST. FOR THE REMAINDER OF THE SHORT TERM PERIOD...CURRENT FORECAST AND NUMERIC GUIDANCE CLOSE... SO WONT MAKE MAJOR CHANGES. && .LONG TERM (AFTER WEDNESDAY)... UPPER LOW TO MOVE AWAY FROM THE AREA THURSDAY MORNING...WITH SHOWERS DEPARTING WITH IT. GFS CONTINUES YESTERDAYS TREND OF DEVELOPING A RIDGE OVER THE MIDSOUTH. THIS WOULD KEEP WEEKEND FORECAST DRY. ONCE UPPER LOW MOVES AWAY FROM THE AREA...EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY ABOVE MID-APRIL NORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Apr 11, 4:31 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CDT MON APR 11 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121030- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 431 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH THIS AFTERNOON AND TONIGHT. A STRONG STORM SYSTEM CENTERED OVER KANSAS THIS MORNING WILL APPROACH THE MIDSOUTH DURING THE DAY. THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE LOW WILL MOVE EAST OUT OF EASTERN KANSAS AND ACROSS MISSOURI TODAY AND TONIGHT. THE ATMOSPHERE OVER THE AREA WILL BECOME INCREASINGLY UNSTABLE DURING THE DAY. AT THE SAME TIME...A POTENT UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA. THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN ARKANSAS AND NORTHERN LOUISIANA THIS MORNING. THESE STORMS WILL MOVE INTO THE AREA BY LATE THIS AFTERNOON. ADDITIONAL STORMS ARE ALSO EXPECTED TO DEVELOP AHEAD OF THE MAIN UPPER LEVEL DISTURBANCE. MODEST INSTABILITY AND STRONG WIND SHEAR WILL ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE LATE THIS AFTERNOON THROUGH THE NIGHT. THE PRIMARY THREATS ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. AT THIS TIME IT APPEARS THE HIGHEST THREAT OF SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 40. THE TIME OF GREATEST CONCERN WILL BE BETWEEN 2 PM AND MIDNIGHT WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 5 PM AND 3 AM EAST OF THE MISSISSIPPI RIVER. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ONE TO TWO INCHES OF RAIN IS POSSIBLE ACROSS A LARGE PORTION OF THE AREA. .DAYS TWO THROUGH SEVEN... A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND AGAIN WEDNESDAY. SOME OF THESE STORMS COULD PRODUCE SOME SMALL HAIL...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. NO HAZARDOUS WEATHER IS ANTICIPATED FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:10 PM CDT | Flash Flood Warning | MEG | Tallahatchie | 110 min |
| Apr 11, 1:03 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 27 min |
| Apr 11, 1:12 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 33 min |
| Apr 11, 1:18 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 28 min |
| Apr 11, 1:27 PM CDT | Flash Flood Warning | MEG | Yalobusha | 2 hr |
| Apr 11, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 52 min |
| Apr 11, 4:57 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.